Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Will testostarone levels recover without help?
May 19, 2004

I have been HIV+ for 9 years. Health excellent - CD4 is always around 1100, overall percentage in low to mid 40s, HIV level below 40 (sometimes around 150). Started anadrol-50 (anabolic steroid) several years ago because I had weight loss problems due to meds. Went off the anadrol 50 about 4 weeks ago beause my testostarone level was down to an unblievable 30! Test in January showed same thing. (I had also noticed about 18 months ago that I started gaining unwanted body fat/weight). My doctor is having me wait before using a testostarone gel. We are hoping my testotarone will start producing again. I go back in two weeks for another reading. What are the odds that my testostarone levels will recover on their own, now that the anadrol-50 is not surpressing production?

Response from Dr. Henry

There is concern about the long term effects of anabolic steroids which have not been well studied. I have observed very slow or non-existent return of testosterone production in some patients who have been on anabolic steroids (as well as testosterone itself). This sort of situation does not get properly studied--the drug companies are usually not interested (no news is good news). Thank you for sharing your situation/concern.KH



Previous
Cardiomyopathy
Next
Fuzeon reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement